Tuesday, April 10, 2007

A Short Post on Fatigue . .. O__/___/\_

So, that's me, reclining, which is all I seem to feel like doing these days. This last round of chemo has knocked me for a loop, and after being upright for a little bit, I just want to lay down. The oncologist and the oncology nurse both assure me this is within the range of normal, that the new chemo drugs are very strong and can knock out your blood cells, leaving me tired and listless.

If I don't start to feel peppier by the end of the week, they will draw blood, see if I'm anemic, and if I am, do an infusion. So, there's a plan.

In the meantime, I'm staying home from work, too tired to imagine getting myself to work and then teaching, and my very supportive colleagues, Mary, Graham and Chris, are covering my classes.

Life goes on, but I'm living it in a prone position for the moment!

5 comments:

Anonymous said...

Hi Lynne, seeing you Sunday and reading about your extreme fatigue makes me so sad. I remember those days of not being able to stay upright for more than a few minutes at a time. The hardest thing is to accept that this is a normal result of some chemo drugs and just let yourself give in to the need to rest. It is difficult to believe that feeling so rotten and drained is within normal limits! Keep resting! Keep seeing that tumor melting!

Sondra

Elaine Pascale said...

Hi Lynne
Again, let me offer to cover for you on campus: you only need to ask and as long as I am not teaching during that time (T/Th 10-1) I can probably swing it. I am going to be in PA for the first half of next week, but if you need me to proctor a final or whatever, let me know.
Elaine

Anonymous said...

Rest...don't fight it. Let yourself take this time to let others do for you...and you focus on your visualizations and find comfort in knowing we love you very much.
Cori

Carrie said...

It's so draining, that's for sure. If all the labs come back fine and you're still this fatigued, ask about Ritalin. It worked for Mom. Woke her right up! lol

Anonymous said...

Lynne,
How crummy to feel so tired. I can imagine it is difficult for you - a busy, active person - to just stay put. Maybe it would be useful to think of your body directing all of its resources toward helping the drugs shrink the tumor. Maybe resting is the activity that is required right now. Does that make any sense??
Anyway....thinking of you and continuing to pray,
Love,
Mary McCarthy